Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 14, 2011, 6:03 PM EDT for Broward County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 6:03 PM EDT (22:03 UTC)
- Expired
- May 14, 2011, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WUUS52 KMFL 142203 SVRMFL FLC011-142300- /O.NEW.KMFL.SV.W.0025.110514T2203Z-110514T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 603 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 700 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF INTERSECTION I-75 AND U.S. 27 TO 4 MILES SOUTHEAST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING SOUTHEAST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... MILE MARKER 30 ON ALLIGATOR ALLEY... EAST TOLL GATE ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. && LAT...LON 2626 8029 2600 8049 2616 8063 2633 8036 TIME...MOT...LOC 2203Z 317DEG 14KT 2629 8033 2609 8057 $$ KOB
2 follow-up statements
351 WWUS52 KMFL 142229 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 629 PM EDT SAT MAY 14 2011 FLC011-142300- /O.CON.KMFL.SV.W.0025.000000T0000Z-110514T2300Z/ BROWARD FL- 629 PM EDT SAT MAY 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CENTRAL BROWARD COUNTY... AT 624 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED WITH QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF INTERSECTION I-75 AND U.S. 27 TO MILE MARKER 30 ON ALLIGATOR ALLEY...MOVING SOUTHEAST AT 15 MPH. DOPPLER RADAR WAS ALSO ESTIMATING 50 MPH WIND GUSTS WITH THESE STORMS JUST NORTH OF ALLIGATOR ALLEY AND EAST OF U.S. 27. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...HAIL UP TO GOLF BALL SIZE...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2626 8029 2600 8049 2616 8063 2633 8036 TIME...MOT...LOC 2227Z 316DEG 16KT 2626 8030 2608 8052 $$ KOB
577 WWUS52 KMFL 142257 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 657 PM EDT SAT MAY 14 2011 FLC011-142305- /O.EXP.KMFL.SV.W.0025.000000T0000Z-110514T2300Z/ BROWARD FL- 657 PM EDT SAT MAY 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL EXPIRE AT 700 PM EDT... STRONG THUNDERSTORMS REMAIN IN THE AREA WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL STILL POSSIBLE. THE STRONGEST STORMS WILL AFFECT THE AREA FROM NEAR WESTON TO CORAL SPRINGS AND NEAR SAWGRASS MALL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2626 8029 2600 8049 2616 8063 2633 8036 TIME...MOT...LOC 2255Z 316DEG 16KT 2617 8020 2599 8042 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:39 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 14, 2:39 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT SAT MAY 14 2011 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING... .DISCUSSION...SEVERE TSTORMS HAVE AFFECTED AREAS JUST NORTH OF LAKE OKEECHOBEE ALREADY. THE ATLANTIC SEA BREEZE HAS MOVED FURTHER INLAND THAN PREVIOUSLY THOUGHT. HOWEVER...A STEP OUTSIDE SHOWS A CB BUILDING AND SAT IMAGERY SHOWS THE CU FIELD BECOMING BETTER DEFINED OVER THE INTERIOR. SO ANTICIPATE CELLS TO DEVELOP OVER THE INTERIOR WITH MOVEMENT TOWARDS THE EAST COAST. AS SUCH...WILL KEEP POPS STATUS QUO...EXCEPT HAVE INCREASED POPS FOR THE GULF COAST/NAPLES AREA FOR THIS EVENING...AS THE HIGH RES RUC SHOWS THE LINE OF STORMS OVER THE GULF OF MEXICO ORGANIZING AND MOVING QUICKLY SE AFFECTING THE GULF COAST BY MID EVENING. THE MORNING MIAMI SOUNDING WAS HIGHLY UNSTABLE WITH CAPE NEAR 3000 J/KG...LI -7.1C...BUT THE MOST IMPRESSIVE ASPECT IS THE VERY STEEP LAPSE RATE IN THE HAIL GROWTH ZONE (7.4C/KM FROM -10C TO -30C BUT -8.6 FROM -10C TO -20C!). H5 TEMP IS -11.3C. WET BULB ZERO HEIGHT IS AROUND 8400 FT...VERY LOW FOR SOUTH FL. PW IS ONLY 1.2 INCHES AND SHEAR IS LOW. SO PULSE ISOLATED SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS...AS WELL AS FREQUENT LIGHTNING STRIKES. WE THINK GIVEN THE LOW WET BULB ZERO HGT AND THE VERY STEEP LAPSE RATES IN THE HAIL GROWTH LAYER...THAT HAIL EVEN UP TO GOLF BALL SIZE IS A POSSIBILITY ALONG THE ATLANTIC COAST. DAMAGING WINDS ARE A POSSIBILITY ALONG THE GULF COAST/NAPLES AREA SHOULD A SQUALL LINE DEVELOP. THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO REFLECT SEVERE POTENTIAL ALL AREAS THROUGH THIS EVENING. THE FORECAST FOR BEYOND WAS RELATIVELY UNCHANGED. DID INCREASE POPS FOR THE NIGHT GULF COAST AS CONVECTION LOOKS POSSIBLE THERE THROUGHOUT THE NIGHT...BUT NOT LIKELY EAST COAST SO KEPT THAT AREA DRY OVERNIGHT. MODELS INDICATE SCATTERED SHOWERS/STORMS AFFECTING THE GULF COAST/INTERIOR DURING THE MORNING SUNDAY BEFORE SHIFTING EAST DURING THE DAY...SO REFLECTED THIS TREND BY INCREASING MORNING POPS INTERIOR/GULF COAST. A SOMEWHAT DRIER/QUIETER DAY IS EXPECTED ON MONDAY BUT ANOTHER IMPULSE FROM THE NW WITH HIGHER MOISTURE IS EXPECTED ON TUESDAY...SO THIS COULD LEAD TO MORE TSTORMS TUE COMPARED TO MON. STRONG/ISD SEVERE WILL CONTINUE TO BE POSSIBLE. FROM PREV DISCUSSION...DESPITE SOME MINOR DIFFERENCES, THE GFS AND ECMWF GENERALLY AGREE IN THE TROUGH PERSISTING THROUGH MID- WEEK, ALTHOUGH NO HIGHER THAN 20-30 POPS BY WEDNESDAY-THURSDAY AS SOMEWHAT DRIER AIR GRADUALLY FILTERS INTO THE REGION. MEX GUIDANCE ALSO SHOWS SOMEWHAT COOLER TEMPERATURES TUESDAY THROUGH THURSDAY...BEFORE WARMING BACK UP BY FRIDAY. && .MARINE...NO HEADLINES NEEDED AS THE NE SWELL CONTINUES TO SUBSIDE. SUSTAINED WINDS WILL PREVAIL AT 10-15 KT NEXT FEW DAYS. MAIN HAZARD WILL BE TSTORMS MOVING ACROSS THE WATERS...ESPECIALLY THE GULF WATERS THIS EVENING AND MOVING OFF THE ATLANTIC COAST LATER TODAY AND THE NEXT FEW DAYS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 87 69 85 / 40 50 30 30 FORT LAUDERDALE 75 88 74 86 / 40 50 30 30 MIAMI 74 88 73 85 / 30 50 30 30 NAPLES 72 89 67 86 / 40 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...57/DG AVIATION/RADAR/FIRE...04/AT
Hazardous weather outlook, May 14, 1:50 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT SAT MAY 14 2011 FLZ063-066>075-168-172>174-150930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 150 PM EDT SAT MAY 14 2011 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING... ...HIGH RISK OF RIP CURRENTS PALM BEACH COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PALM BEACH COAST DUE TO A CONTINUED NORTHEAST SWELL. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BROWARD AND MIAMI DADE COUNTY BEACHES. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INTERIOR AND ATLANTIC COASTAL SECTIONS OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. ALONG THE GULF COAST, A LINE OF THUNDERSTORMS OVER THE GULF OF MEXICO COULD ORGANIZE FURTHER AND MOVE INTO THE AREA THIS EVENING. A FEW SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL ARE EXPECTED ACROSS SOUTH FLORIDA THROUGH THIS EVENING. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. WIND: STRONG WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE WITH A FEW OF THE STORMS ACROSS THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON THROUGH EARLY THIS EVENING...AND ALONG THE GULF COAST DURING THE EVENING HOURS. HAIL: LARGE HAIL IS POSSIBLE WITH THE THUNDERSTORMS THROUGH THIS EVENING...WITH HAIL UP TO THE SIZE OF GOLF BALLS EVEN POSSIBLE ACROSS THE EAST COAST COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A DAILY RISK OF THUNDERSTORMS OVER MUCH OF THE REGION, ESPECIALLY EASTERN AREAS, THROUGH AT LEAST TUESDAY. SOME STRONG TO SEVERE THUNDERSTORMS COULD OCCUR...WITH POTENTIALLY DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, May 14, 3:45 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
05/14/2011 M52 MPH AMZ610 FL MESONET
A MESONET STATION NEAR THE CENTER OF LAKE OKEECHOBEE
RECORDED A WIND GUST OF 45 KTS...OR 52 MPH...AT 315 PM
EDT. SUSTAINED WINDS WERE 28 KTS...OR 32 MPH...OUT OF THE
WEST.
0300 PM MARINE TSTM WIND 7 W PAHOKEE 26.81N 80.78W
05/14/2011 M39 MPH AMZ610 FL MESONET
A LAKE OKEECHOBEE MESONET STATION REPORTED A WIND GUST OF
34 KTS...OR 39 MPH...AT 300 PM EDT. SUSTAINED WINDS WERE
15 KTS...OR 17 MPH...OUT OF THE WEST-SOUTHWEST.
&&
ROSSSpecial weather statement, May 14, 3:47 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT SAT MAY 14 2011
FLZ067-142015-
INLAND PALM BEACH COUNTY FL-
347 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 415 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF PORT MAYACA TO 6 MILES NORTHEAST OF LION COUNTRY
SAFARI...AND MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2674 8032 2688 8063 2693 8062 2694 8062
2696 8049 2696 8022 2675 8021
TIME...MOT...LOC 1947Z 270DEG 13KT 2694 8050 2679 8030
GREGORIASpecial weather statement, May 14, 3:52 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SAT MAY 14 2011
FLZ067-142030-
INLAND PALM BEACH COUNTY FL-
352 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN AND CENTRAL PALM BEACH COUNTY
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH BAY
TO 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND
MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
SOUTH BAY...
BELLE GLADE...
OKEECHOBEE ROAD TO THE PALM BEACH AND BROWARD COUNTY LINE.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2633 8066 2674 8087 2671 8081 2671 8078
2669 8074 2676 8074 2675 8071 2676 8070
2676 8047 2633 8025
TIME...MOT...LOC 1951Z 270DEG 12KT 2667 8073 2633 8056
GREGORIALocal storm report, May 14, 5:08 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 S LION COUNTRY SAFARI 26.69N 80.36W
05/14/2011 PALM BEACH FL EMERGENCY MNGR
PALM BEACH COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
HAIL AND DOWNED POWERLINES/TREE LIMBS ALONG SOUTHERN
BOULEVARD BETWEEN LION COUNTRY SAFARI AND 20-MILE BEND.
&&
ROSSSpecial weather statement, May 14, 5:10 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 510 PM EDT SAT MAY 14 2011 FLZ067-071-072-142200- METRO BROWARD COUNTY FL-INLAND BROWARD COUNTY FL- INLAND PALM BEACH COUNTY FL- 510 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 600 PM EDT * AT 506 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY TO 5 MILES WEST OF WESTON...AND MOVING EAST AT 25 MPH. * THE LINE OF STORMS WILL AFFECT... WESTON... SAWGRASS MILLS MALL... SUNRISE... TAMARAC... CORAL SPRINGS... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2644 8028 2614 8021 2607 8044 2635 8058 TIME...MOT...LOC 2109Z 259DEG 23KT 2631 8048 2611 8036 KOB
Special weather statement, May 14, 5:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 544 PM EDT SAT MAY 14 2011 FLZ067-071-072-142200- METRO BROWARD COUNTY FL-INLAND BROWARD COUNTY FL- INLAND PALM BEACH COUNTY FL- 544 PM EDT SAT MAY 14 2011 * SIGNIFICANT WEATHER ADVISORY CONTINUES FOR... CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 600 PM EDT * AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ACROSS NORTH CENTRAL BROWARD COUNTY EXTENDING FROM NORTH OF ALLIGATOR ALLEY ACROSS HIGHWAY 27 AND THEN INTO SOUTH CENTRAL PALM BEACH COUNTY. THESE STORMS WILL CONTAIN HAIL UP TO NICKEL SIZE AND STRONG GUSTY WINDS TO 55 MPH. MOVEMENT IS NEARLY STATIONARY. MOTORISTS DRIVING ALONG HIGHWAY 27 NORTH OF ALLIGATOR ALLEY WILL EXPERIENCE EXTREMELY DANGEROUS DRIVING CONDITIONS. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2644 8028 2614 8021 2607 8044 2635 8058 TIME...MOT...LOC 2109Z 259DEG 23KT 2631 8048 2611 8036 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:32 AM EDT | Rip Current Statement | MFL | Palm Beach | 14 hr |
| May 14, 11:46 AM EDT | Special Weather Statement | MFL | Glades | 29 min |
| May 14, 1:04 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| May 14, 1:41 PM EDT | Special Weather Statement | MFL | Glades | 49 min |
| May 14, 2:26 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| May 14, 2:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 14, 3:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| May 14, 3:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| May 14, 3:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| May 14, 3:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| May 14, 3:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 14, 4:15 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 45 min |
| May 14, 4:33 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 42 min |
| May 14, 4:53 PM EDT | Special Marine Warning | MFL | 112 min | |
| May 14, 4:57 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 14, 5:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| May 14, 5:44 PM EDT | Special Weather Statement | MFL | Broward | 16 min |
| May 14, 6:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 14, 7:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.